Planes of matrices of constant rank and globally generated vector bundles
Annales de l'Institut Fourier, Volume 65 (2015) no. 5, pp. 2069-2089.

We consider the problem of determining all pairs (c 1 ,c 2 ) of Chern classes of rank 2 bundles that are cokernel of a skew-symmetric matrix of linear forms in 3 variables, having constant rank 2c 1 and size 2c 1 +2. We completely solve the problem in the “stable” range, i.e. for pairs with c 1 2 -4c 2 <0, proving that the additional condition c 2 c 1 +1 2 is necessary and sufficient. For c 1 2 -4c 2 0, we prove that there exist globally generated bundles, some even defining an embedding of 2 in a Grassmannian, that cannot correspond to a matrix of the above type. This extends previous work on c 1 3.

On considère le problème de determiner toutes les couples (c 1 ,c 2 ) de classes de Chern de fibrés vectoriels de rang 2 qui sont realisées comme conoyaux de matrices antisymétriques de formes linéaires en trois variables, de taille 2c 1 +2 et rang constant 2c 1 . Le problème est complètement résolu dans le cas “stable”, à savoir lorsque c 1 2 -4c 2 <0, où on démontre que la condition supplémentaire c 2 c 1 +1 2 est nécessaire et suffisante. Dans le cas c 1 2 -4c 2 0, on prouve l’existence de fibrés globalement engendrés qui ne peuvent pas correspondre à des matrices du type ci-dessus, certains même définissant un plongement de 2 dans une Grassmannienne. Notre résultat étend des travaux antérieurs sur le cas c 1 3.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/aif.2983
Classification: 14J60,  15A30
Keywords: Skew-symmetric matrices, constant rank, globally generated vector bundles
@article{AIF_2015__65_5_2069_0,
     author = {Boralevi, Ada and Mezzetti, Emilia},
     title = {Planes of matrices of constant rank and globally generated vector bundles},
     journal = {Annales de l'Institut Fourier},
     pages = {2069--2089},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {65},
     number = {5},
     year = {2015},
     doi = {10.5802/aif.2983},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2983/}
}
TY  - JOUR
TI  - Planes of matrices of constant rank and globally generated vector bundles
JO  - Annales de l'Institut Fourier
PY  - 2015
DA  - 2015///
SP  - 2069
EP  - 2089
VL  - 65
IS  - 5
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2983/
UR  - https://doi.org/10.5802/aif.2983
DO  - 10.5802/aif.2983
LA  - en
ID  - AIF_2015__65_5_2069_0
ER  - 
%0 Journal Article
%T Planes of matrices of constant rank and globally generated vector bundles
%J Annales de l'Institut Fourier
%D 2015
%P 2069-2089
%V 65
%N 5
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2983
%R 10.5802/aif.2983
%G en
%F AIF_2015__65_5_2069_0
Boralevi, Ada; Mezzetti, Emilia. Planes of matrices of constant rank and globally generated vector bundles. Annales de l'Institut Fourier, Volume 65 (2015) no. 5, pp. 2069-2089. doi : 10.5802/aif.2983. https://aif.centre-mersenne.org/articles/10.5802/aif.2983/

[1] Anghel, C.; Coanda, I.; Manolache, N. Globally Generated Vector Bundles on n with c 1 =4 (2013) (http://arxiv.org/abs/1305.3464)

[2] Arrondo, E. Subvarieties of Grassmannians (1996) (http://www.mat.ucm.es/~arrondo/trento.pdf)

[3] Boralevi, Ada; Faenzi, Daniele; Mezzetti, Emilia Linear spaces of matrices of constant rank and instanton bundles, Adv. Math., Tome 248 (2013), pp. 895-920 | Zbl: 1291.14063

[4] Causin, A.; Pirola, G. P. A note on spaces of symmetric matrices, Linear Algebra Appl., Tome 426 (2007) no. 2-3, pp. 533-539 | Zbl: 1126.15019

[5] De Poi, P.; Mezzetti, E. Linear congruences and hyperbolic systems of conservation laws, Projective varieties with unexpected properties, Walter de Gruyter GmbH & Co. KG, Berlin, 2005, pp. 209-230 | Zbl: 1101.14062

[6] Ellia, Philippe Chern classes of rank two globally generated vector bundles on 2 , Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl., Tome 24 (2013) no. 2, pp. 147-163 | Zbl: 1285.14026

[7] Fania, Maria Lucia; Mezzetti, Emilia Vector spaces of skew-symmetric matrices of constant rank, Linear Algebra Appl., Tome 434 (2011) no. 12, pp. 2383-2403 | Zbl: 1215.15017

[8] Griffiths, Phillip; Harris, Joseph Residues and zero-cycles on algebraic varieties, Ann. of Math. (2), Tome 108 (1978) no. 3, pp. 461-505 | Zbl: 0423.14001

[9] Hartshorne, Robin Stable vector bundles of rank 2 on P 3 , Math. Ann., Tome 238 (1978) no. 3, pp. 229-280 | Zbl: 0411.14002

[10] Ilic, Bo; Landsberg, J. M. On symmetric degeneracy loci, spaces of symmetric matrices of constant rank and dual varieties, Math. Ann., Tome 314 (1999) no. 1, pp. 159-174 | Zbl: 0949.14028

[11] Le Potier, J. Stabilité et amplitude sur P 2 (C), Vector bundles and differential equations (Proc. Conf., Nice, 1979) (Progr. Math.) Tome 7, Birkhäuser, Boston, Mass., 1980, pp. 145-182 | Zbl: 0508.14010

[12] Manivel, L.; Mezzetti, E. On linear spaces of skew-symmetric matrices of constant rank, Manuscripta Math., Tome 117 (2005) no. 3, pp. 319-331 | Zbl: 1084.14050

[13] Sierra, José Carlos; Ugaglia, Luca On globally generated vector bundles on projective spaces, J. Pure Appl. Algebra, Tome 213 (2009) no. 11, pp. 2141-2146 | Zbl: 1166.14011

[14] Sylvester, J. On the dimension of spaces of linear transformations satisfying rank conditions, Linear Algebra Appl., Tome 78 (1986), pp. 1-10 | Zbl: 0588.15002

[15] Westwick, R. Spaces of matrices of fixed rank, Linear and Multilinear Algebra, Tome 20 (1987) no. 2, pp. 171-174 | Zbl: 0611.15002

[16] Westwick, R. Spaces of matrices of fixed rank. II, Linear Algebra Appl., Tome 235 (1996), pp. 163-169 | Zbl: 0872.15011

Cited by Sources: